MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH
Catalog Number 0010301
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Pain (1994); Scar Tissue (2060); Hernia (2240)
Date of Event 02/08/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2005 - patient was diagnosed with incisional hernia thereby underwent laparoscopic repair with the implant of composix kugel mesh (device 1) and ventralex mesh (device 2).Per op notes, "a composix kugel mesh (device 1) was placed into the abdominal cavity through the left upper quadrant incision.A small ventralex mesh (device 2) was sutured to the fascia." (b)(6) 2009 - patient was diagnosed with recurrent ventral hernia and eventration of previous mesh thereby underwent laparoscopic repair with the implant of composix mesh (device 3).Per op notes, "the previous hernia repair omentum was adhered to the undersurface of the mesh.Adhesiolysis was carried out.A composix mesh (device 3) was placed into the abdominal cavity using tacks." (b)(6) 2014 - patient was diagnosed with perianal abscess thereby underwent incision and drainage of perianal abscess.Per op notes, "there was entrance into the abscess cavity, there was release of purulent fluid." (b)(6) 2016 - patient had pain and mass at previous ventral hernia site thereby underwent repair with removal of all the meshes (device 1, 2 and 3).Per op notes, "found to be dense adhesions, scar tissue, densely adhered to a layer of underlying mesh.This was then taken off of the mesh.The mesh (device 1, 2 and 3) were removed.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the ventralex mesh (device 2).An additional supplemental emdr was submitted to represent the composix mesh (device 3).An additional mdr was submitted to represent the composix kugel mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MESH - VENTRALEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24321005
Report Number1213643-2026-00112
Device Sequence Number15821594
Product Code FTL
UDI-Device Identifier00801741000355
UDI-Public(01)00801741000355(17)100628(10)43FPD424
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K132441
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2010
Device Catalogue Number0010301
Device Lot Number43FPD424
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2026
Initial Report FDA Received Date02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale